Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 65, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Nov 22, 2014, 1:25 PM CST for Travis County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 22, 2014, 1:25 PM CST (19:25 UTC)
- Expired
- Nov 22, 2014, 4:15 PM CST
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Travis County, TX
The radar
The Ft Hood radar (KGRK), 58 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 22, 2:27 PM CST | FLASH FLOOD | 3 Ne Onion Creek, TX | PLEASANT VALLEY RD BETWEEN THORNWOOD DR AND VINE HILL DR CLOSED DUE TO FLOODING |
| Nov 22, 2:36 PM CST | FLASH FLOOD | 3 Ese Sunset Valley, TX | LOW WATER CROSSING ON WASSON RD CLOSED DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 62 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.4 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 457 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
142 WGUS54 KEWX 221925 FFWEWX TXC453-222215- /O.NEW.KEWX.FF.W.0065.141122T1925Z-141122T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 125 PM CST SAT NOV 22 2014 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL TRAVIS COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...AUSTIN...TANGLEWOOD FOREST... * UNTIL 415 PM CST * AT 117 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINS WILL CAUSE FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM MANSFIELD DAM TO ONION CREEK...OR ALONG A LINE EXTENDING FROM 8 MILES WEST OF AUSTIN TO TANGLEWOOD FOREST...MOVING NORTHEAST AT 30 MPH. RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE BEEN ESTIMATED BY RADAR BETWEEN BUDA AND DRIFTWOOD. THESE RAINFALL AMOUNTS WILL MOVE TO THE NORTH BETWEEN MOPAC AND LAKE TRAVIS. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST LAKE HILLS AND ROLLINGWOOD PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF 2 TO 5 INCHES ARE POSSIBLE IN CENTRAL TRAVIS COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3044 9758 3008 9779 3018 9791 3041 9791 $$
4 follow-up statements
039 WGUS74 KEWX 221958 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 158 PM CST SAT NOV 22 2014 TXC453-222215- /O.CON.KEWX.FF.W.0065.000000T0000Z-141122T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TRAVIS TX- 158 PM CST SAT NOV 22 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CST FOR CENTRAL TRAVIS COUNTY... AT 152 PM CST...NWS METEOROLOGISTS CONTINUED TO DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAINS AND FLASH FLOODING OVER CENTRAL TRAVIS COUNTY. THE HEAVIEST RAINS WERE BETWEEN I-35 AND MOPAC WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUSTIN...WEST LAKE HILLS AND ROLLINGWOOD PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE CENTRAL TRAVIS COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3044 9758 3008 9779 3018 9791 3041 9791 $$
461 WGUS74 KEWX 222043 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 243 PM CST SAT NOV 22 2014 TXC453-222215- /O.CON.KEWX.FF.W.0065.000000T0000Z-141122T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TRAVIS TX- 243 PM CST SAT NOV 22 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CST FOR CENTRAL TRAVIS COUNTY... AT 238 PM CST...NWS RADAR SHOWED LIGHT RAIN OVER CENTRAL TRAVIS COUNTY. HOWEVER...ANOTHER CLUSTER OF HEAVY RAINS WILL MOVE INTO THE AREA IN THE NEXT 15 MINUTES. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST LAKE HILLS AND MANSFIELD DAM PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN CENTRAL TRAVIS COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3044 9758 3008 9779 3018 9791 3041 9791 $$
093 WGUS74 KEWX 222131 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 331 PM CST SAT NOV 22 2014 TXC453-222215- /O.CON.KEWX.FF.W.0065.000000T0000Z-141122T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TRAVIS TX- 331 PM CST SAT NOV 22 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CST FOR CENTRAL TRAVIS COUNTY... AT 328 PM CST...NWS METEOROLOGISTS CONTINUED TO DETECT MODERATE HEAVY RAINS ACROSS CENTRAL TRAVIS COUNTY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST LAKE HILLS AND MANSFIELD DAM PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE IN CENTRAL TRAVIS COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3044 9758 3008 9779 3018 9791 3041 9791 $$
242 WGUS74 KEWX 222216 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 416 PM CST SAT NOV 22 2014 TXC453-222224- /O.EXP.KEWX.FF.W.0065.000000T0000Z-141122T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TRAVIS TX- 416 PM CST SAT NOV 22 2014 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 415 PM CST FOR CENTRAL TRAVIS COUNTY... AT 414 PM CST...ONLY A FEW LIGHT SHOWERS CONTINUED ACROSS THE AREA AND NO ADDITIONAL FLASH FLOODING IS EXPECTED. AS A RESULT...HAVE ALLOWED THE WARNING TO EXPIRE. LAT...LON 3044 9758 3008 9779 3018 9791 3041 9791 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 22, 12:23 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Nov 22, 12:23 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1223 PM CST SAT NOV 22 2014 .UPDATE... PLEASE SEE THE 18Z AVIATION DISCUSSION BELOW. && .AVIATION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ONGOING ACROSS MUCH OF SOUTH CENTRAL TEXAS EARLY THIS AFTERNOON. THE MOST CONCENTRATED ACTIVITY WILL BE ALONG AND EAST OF I-35 AND WE/LL CONTINUE TO MENTION VCTS AND TEMPO TSRA THROUGH THE EARLY EVENING HOURS. FARTHER WEST AT KDRT...THE BETTER CHANCE FOR TSRA WILL LIKELY ARRIVE LATE AFTERNOON/EARLY EVENING. SHOWERS AND STORMS MAY PERSIST ALONG THE I-35 CORRIDOR UNTIL MIDNIGHT...THEN CLEAR AS A PACIFIC COLD FRONT MOVES THROUGH. && .PREV DISCUSSION... /ISSUED 1052 AM CST SAT NOV 22 2014/ UPDATE... A SLIGHT RISK OF STRONG TO SEVERE WEATHER CONTINUES ACROSS ALL OF SOUTH CENTRAL TEXAS FOR THE REST OF TODAY INTO THE EVENING HOURS. A POTENT UPPER LEVEL STORM SYSTEM LOCATED ACROSS NORTHEAST MEXICO IS FORECAST TO PUSH EAST AND OVER CENTRAL TEXAS THIS AFTERNOON AND EVENING. BEST LIFT/UPPER DYNAMIC IS TO THE SOUTHEAST OF THE SHEAR AXIS AND ABOUT TO CROSS THE SERRANIAS DEL BURRIO MOUNTAINS(NORTHEAST MEXICO). THIS AREA OF BEST UPPER FORCING WILL MOVE ACROSS THE RIO GRANDE WITHIN THE NEXT FEW HOURS. LATEST SATELLITE IMAGES ARE SHOWING SOME BREAKS IN THE CLOUDS OVER THE SOUTHWESTERN COUNTIES AND THIS COULD ENHANCE STORMS DEVELOPMENT AND SEVERITY. FOR THE EASTERN PART OF SOUTH CENTRAL TEXAS...CLOUDS ARE EXPECTED TO REMAIN WITH NO BREAKS ANTICIPATED. THE MAIN WEATHER THREAT FOR ALL OF SOUTH CENTRAL TEXAS TODAY....STILL LARGE HAIL AND DAMIGING GUST WINDS. CAN'T RULE OUT AND ISOLATED TORNADO OR TWO MAINLY ACROSS THE SOUTHWEST AND FAR SOUTHEASTERN COUNTIES. HOWEVER...LATEST HIRES MODELS AND AREA FORECAST SOUNDINGS ARE INDICATING PWATS OF 1.37 TO 1.48 INCHES. THESE NUMBERS ARE ABOVE THE 2 STANDARD DEVIATIONS FOR THIS TIME OF THE YEAR. THEREFORE...THE POTENTIAL FOR HEAVY RAIN IS LIKELY OVER SOME AREAS MAINLY ALONG AND EAST OF A MOUNTAIN HOME TO CASTROVILLE TO CAMPBELLTON LINE. AS OF NOW...ISOLATED RAIN RATES OF 2 TO 4 INCHES PER HOURS ARE BEING DETECTED BY EWX RADAR OVER GILLESPIE AND BLANCO COUNTIES. THIS TREND WILL CONTINUE THROUGH THE AFTERNOON HOURS AS THE UPPER LEVEL STORM SYSTEM PUSHES TO THE EAST. EXPECT LOCALIZED FLOODING ACROSS AREA ROADS/HIGHWAYS/UNDERPASSES AND LOW LYING AND POOR DRAINAGE AREAS. PREV DISCUSSION... /ISSUED 658 AM CST SAT NOV 22 2014/ UPDATE... THE KDRT UPPER AIR SOUNDING JUST CAME IN AND IS SHOWING SUBSTANTIAL MID-LEVEL LAPSE RATES ABOVE A LIFTING CAP. THIS CAP SHOULD COMPLETELY ERODE SHORTLY AS LIFT CONTINUES TO OVERSPREAD THE AREA. THE 700-500MB LAPSE RATES ON THE SOUNDING ARE PUSHING 9 C/KM. THE 500 TEMPERATURE COOLED FROM -12C TO -17C IN JUST 12 HOURS. WE ARE GETTING MORE CONCERNED WITH THE SEVERE HAIL POTENTIAL FROM ANY STORMS WHICH ARE ABLE TO BECOME ROOTED AND SUSTAINED. ANOTHER CONCERNING CHANGE IS REDEVELOPMENT SHOWING UP ON THE HRRR. THE HRRR IS OUT NOW TO 1Z AND IS SHOWING REDEVELOPMENT OF WHAT IS MOST LIKELY TO BE STRONG TO SEVERE THUNDERSTORMS ALONG THE I-35 CORRIDOR BY 23-00Z. THIS WAS SHOWN THE PAST SEVERAL DAYS FROM THE NAM...BUT NOW THAT THERE IS SUPPORT FROM THE HRRR THERE MAY BE SOMETHING TO IT. UPDATED THE GRIDS TO INCREASE POPS AFTER 00Z FOR AREAS NEAR THE I-35 CORRIDOR. ANOTHER ASPECT TO THIS IS IF WE GET ANOTHER ROUND OF STORMS...FORECASTED RAIN TOTALS WILL INCREASE AS WELL. UPDATED THE HWO TO MENTION ISOLATED 5 INCH TOTALS AND LOCALIZED FLASH FLOODING. HAMPSHIRE PREV DISCUSSION... /ISSUED 529 AM CST SAT NOV 22 2014/ AVIATION DISCUSSION...FOR 12Z TAF PACKAGE... SCATTERED TO POTENTIALLY WIDESPREAD THUNDERSTORMS WILL BE POSSIBLE FOR MAINLY THE I35 CORRIDOR TERMINALS THROUGHOUT MUCH OF THE TAF PERIOD. SHORT TERM MODELS SUGGEST THAT STORM DEVELOPMENT WILL OCCUR LATE MORNING IN THE VICINITY OF ALL TERMINALS BUT THE MAJORITY OF THE DEVELOPMENT SHOULD BE ABOUT 50 MILES WEST OF THE I35 CORRIDOR AND EAST. BEGINNING 18Z AND LASTING THROUGH 03Z...POTENTIALLY SEVERE THUNDERSTORMS WILL IMPACT TERMINALS OFF AND ON. INCLUDED +TSRA WITH IFR VIS TO ENCOMPASS THE MAIN IMPACTS TO THE TERMINALS. CIGS SHOULD REMAIN AT MVFR LEVELS DURING THE DAY BUT MAY DIP TO IFR DURING THE MORE SIGNIFICANT STORMS. EXPECT THESE IMPACTS TO EXIT QUICKLY FROM THE AREA AFTER 03Z. THEN VFR SHOULD PREVAIL DURING THE REMAINDER OF THE PERIOD. NOTE FOR KDRT...MODELS SUGGEST A SECOND ROUND OF TSRA TO DEVELOP IN THE VICINITY NEAR 00Z. THIS IS A RECENT BUT CONSISTENT DEVELOPMENT IN THE MODELS SO INCLUDED PROB30 MENTION TO ACCOUNT FOR THIS. PREV DISCUSSION... /ISSUED 342 AM CST SAT NOV 22 2014/ SHORT TERM (TODAY THROUGH SUNDAY)... LIGHT SHOWER ACTIVITY REMAINS SCATTERED AROUND THE AREA IN RESPONSE TO CONTINUED WEAK LIFT ASSOCIATED WITH THE LOW-LEVEL JET. THE JET IS STRONGEST ACROSS THE CENTRAL AND WESTERN ZONES AND THIS IS WHERE THE HIGHEST CONCENTRATION OF ACTIVITY IS LOCATED. THE POTENT UPPER LEVEL LOW IS CURRENTLY LOCATED OVER NORTHERN MEXICO AND IT CONTINUES TO MOVE EAST. THE LARGE SCALE FORCING FOR ASCENT CAN EASILY BE SEEN ON IR/WV SATELLITE IMAGERY AT THE PRESENT TIME. THE FORCING IS SHOWN BY THE INCREASING MID-HIGH LEVEL CLOUDS THAT ARE OVERSPREADING WEST TEXAS. THE MAIN UPPER FORCING SHOULD ARRIVE TO SOUTH CENTRAL TEXAS LATER THIS MORNING AND CONTINUE THROUGH THE AFTERNOON AND EVENING HOURS. UNTIL THE MAIN UPPER FOCUS FOR LIFT ARRIVES...WE SHOULD ONLY CONTINUE TO SEE THIS ISOLATED TO SCATTERED SHOWER ACTIVITY WITH PERHAPS AN ISOLATED THUNDERSTORM. THUNDERSTORMS WILL MOST LIKELY BEGIN TO INCREASE IN COVERAGE IN THE MID TO LATE MORNING HOURS AS THE UPPER LIFT ARRIVES. INITIALLY THERE WILL BE ABOUT 1500 J/KG OF CAPE ACROSS THE WESTERN HALF OF THE CWA WITH 30-35 KNOTS OF 0-6 KM SHEAR. CAPE VALUES WILL DROP OFF TO 1000 J/KG OR LESS ACROSS THE EASTERN ZONES. THE INITIAL DEVELOPMENT OF STORMS COULD LEAD TO WEAK SUPERCELLS IN THE WESTERN HALF OF THE CWA IN THE AREA OF BEST INSTABILITY. HOWEVER...ONCE ACTIVITY BECOMES MORE WIDESPREAD THIS AFTERNOON...THERE MAY END UP BEING TOO MUCH ACTIVITY TO REALIZE THE PEAK CAPE VALUES. HIGH-RES GUIDANCE IS CONSISTENTLY SHOWING A LARGE AREA OF PRECIP OVER THE CWA THAT MOVES FROM WEST TO EAST AND OUT OF THE CWA BY 03Z. THE SHERB PARAMETER WHICH IS DECENT IN PICKING UP SEVERE POTENTIAL FOR THESE LOW CAPE/HIGH SHEAR ENVIRONMENTS /EASTERN ZONES/ IS LESS THAN WHAT WAS FORECASTED YESTERDAY...BUT IS STILL NEAR THE THRESHOLD TO SUPPORT THE NOTION FOR SOME POSSIBLE SEVERE WIND GUSTS OUT OF ANY LINE SEGMENTS WHICH FORM WITHIN THE LARGE MASS OF THUNDERSTORMS. CURRENT THINKING IS THAT INITIALLY...SOME THUNDERSTORMS COULD PRODUCE MARGINALLY SEVERE HAIL MAINLY ACROSS THE WESTERN HALF OF THE AREA DURING THE LATE MORNING AND INTO THE EARLY AFTERNOON. THEN...SOME MARGINALLY SEVERE WIND GUSTS WOULD BE THE MAIN MODE OF SEVERE CONVECTION FROM ANY POSSIBLE LINE SEGMENTS IN THE EASTERN ZONES. THE RISK FOR TORNADOES IS NON- ZERO...BUT LOW WITH THE BEST POTENTIAL BEING IN THE SOUTHEAST ZONES...WHERE THE BEST LOW-LEVEL SHEAR IS LOCATED. PW VALUES WILL RISE UP TO 1.5 INCHES ACROSS THE EASTERN AND NORTHERN ZONES. THIS IS ABOUT 2 STANDARD DEVIATIONS ABOVE NORMAL FOR THIS TIME OF THE YEAR. THEREFORE...WE COULD SEE LOCALLY HEAVY RAINFALL...MAINLY ACROSS THESE MENTIONED AREAS. WPC DAY 1 QPF VALUES RANGE FROM NEAR 1/4 OF AN INCH NEAR THE RIO GRANDE TO NEAR 2 INCHES IN OUR NORTHERN ZONES. THIS SEEMS REASONABLE...BUT SOME ISOLATED LOCATIONS COULD RECEIVE UP TO 4 INCHES OF RAIN. ALL ACTIVITY IS EXPECTED TO BE EAST OF THE AREA BY 3Z OR 9 PM. WEST WINDS AT THE SURFACE WILL CONTINUE ON SUNDAY GIVING US A DOWNSLOPE COMPONENT FROM WEST TO EAST. THIS USUALLY LEADS TO WARM TEMPERATURES AND HIGHS SUNDAY WILL REACH THE MID 70S TO NEAR 80 DEGREES. LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)... THE WEATHER IN THE EXTENDED IS EXPECTED TO BE FAIRLY QUIET. A WEAK FRONT WILL MOVE THROUGH THE AREA OVERNIGHT SUNDAY. THIS FRONT IS IN RESPONSE TO AN UPPER LEVEL TROUGH MOVING THROUGH THE PLAINS. THIS FRONT WILL BE DRY AS MOISTURE WILL REMAIN SHUNTED OFF TO THE EAST. THE REST OF THE WEEK WILL REMAIN DRY AND THE NEXT FRONT SHOULD MOVE INTO THE AREA AROUND FRIDAY. THE WEATHER FOR THANKSGIVING SHOULD BE PRETTY SEASONAL WITH HIGHS IN THE 60S AND LOWS IN THE 30S/40S. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 69 55 78 45 64 / 100 60 0 - - AUSTIN BERGSTROM INTL AIRPORT 71 54 77 43 64 / 100 70 0 - - NEW BRAUNFELS MUNI AIRPORT 75 55 79 45 66 / 90 60 0 - - BURNET MUNI AIRPORT 67 52 75 42 62 / 100 50 0 - - DEL RIO INTL AIRPORT 73 50 78 46 65 / 40 20 0 - - GEORGETOWN MUNI AIRPORT 68 54 75 43 62 / 100 60 0 - - HONDO MUNI AIRPORT 73 49 77 42 65 / 70 50 0 - - SAN MARCOS MUNI AIRPORT 70 53 78 44 65 / 90 70 0 - - LA GRANGE - FAYETTE REGIONAL 73 57 78 46 64 / 90 90 0 - - SAN ANTONIO INTL AIRPORT 75 54 78 46 66 / 80 60 0 - - STINSON MUNI AIRPORT 76 54 79 46 66 / 80 60 0 - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...24 SYNOPTIC/GRIDS...17 PUBLIC SERVICE/DATA COLLECTION...00
Hazardous weather outlook, Nov 22, 12:30 PM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1230 PM CST SAT NOV 22 2014 TXZ171>173-183>194-202>209-217>225-228-231300- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1230 PM CST SAT NOV 22 2014 ...ALL OF SOUTH CENTRAL TEXAS EXCEPT THE NORTHEAST COUNTIES ARE UNDER A SLIGHT RISK FOR SEVERE WEATHER... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT. A STRONG UPPER LEVEL STORM SYSTEM WILL BRING STRONG AND POSSIBLY SEVERE THUNDERSTORMS ACROSS MOST OF SOUTH CENTRAL TEXAS THROUGH LATE THIS AFTERNOON OR EARLY EVENING. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ARE POSSIBLE OVER SOME AREAS. HOWEVER...LATEST RADAR TRENDS AND HIRES SOLUTIONS ARE INDICATING HEAVY RAIN ACROSS THE EASTERN HALF OF SOUTH CENTRAL TEXAS FOR THE REST OF THIS AFTERNOON. WITH RADAR RAIN RATES OF 2 TO 4 INCHES PER HOUR OVER NORTHEAST COMAL AND SOUTHEAST HAYS COUNTIES...EXIST THE POTENTIAL FOR LOCALIZED FLOODING. HEAVY RAINS ARE EXPECTED THROUGH LATE THIS AFTERNOON OR EARLY EVENING WITH RAINFALL AMOUNTS GENERALLY RANGING FROM 1 TO 3 INCHES WITH UP TO 5 INCHES OVER ISOLATED SPOTS. MAKE SURE TO STAY WEATHER AWARE TODAY DURING THIS POTENTIAL SEVERE/HEAVY RAIN WEATHER EPISODE. MAKE SURE TO PAY ATTENTION TO YOUR TRUSTED WEATHER SOURCES...MAKE SURE BATTERIES ARE FRESH IN WEATHER RADIOS...AND BE PREPARED TO TAKE SHELTER IMMEDIATELY IF OUTDOORS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED DURING THE LATE MORNING THROUGH LATE EVENING HOURS.
In the hours before
Special weather statement, Nov 22, 12:02 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1202 PM CST SAT NOV 22 2014 TXZ223-224-221845- DE WITT-GONZALES- 1202 PM CST SAT NOV 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GONZALES AND NORTHERN DEWITT COUNTIES UNTIL 1245 PM CST... AT 1157 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES WEST OF WESTHOFF...OR 15 MILES NORTH OF YORKTOWN...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GONZALES... WESTHOFF... CHEAPSIDE... SAMPLE... WRIGHTSBORO... HAMON... COST... GLAZE CITY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS...AREA ROADS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2960 9752 2942 9724 2914 9752 2919 9766 TIME...MOT...LOC 1802Z 207DEG 16KT 2921 9755
Special weather statement, Nov 22, 12:28 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1228 PM CST SAT NOV 22 2014
TXZ223>225-221930-
DE WITT-GONZALES-LAVACA-
1228 PM CST SAT NOV 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAVACA...SOUTHEASTERN
GONZALES AND DEWITT COUNTIES UNTIL 130 PM CST...
AT 1227 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WESTHOFF TO
WEESATCHE...AND MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
CUERO...
SHINER...
YOAKUM...
CHEAPSIDE...
HOCHHEIM...
MEYERSVILLE...
HAMON...
ARNECKVILLE...
GLAZE CITY...
DILWORTH...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2889 9737 2892 9742 2881 9758 2923 9761
2963 9724 2914 9703
TIME...MOT...LOC 1828Z 206DEG 19KT 2923 9740 2885 9749Special weather statement, Nov 22, 12:46 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1246 PM CST SAT NOV 22 2014 TXZ191-192-206>208-221930- CALDWELL-COMAL-GUADALUPE-HAYS-TRAVIS- 1246 PM CST SAT NOV 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN COMAL...WESTERN CALDWELL...WESTERN TRAVIS...EASTERN HAYS AND EXTREME NORTHERN GUADALUPE COUNTIES UNTIL 130 PM CST... AT 1245 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKEWAY TO SAN MARCOS...AND MOVING NORTH AT 20 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... SAN MARCOS... TANGLEWOOD FOREST... LAKEWAY... BEE CAVE... UHLAND... KYLE... MANSFIELD DAM... BUDA... REEDVILLE... MAXWELL... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3053 9789 2989 9776 2973 9806 3037 9809 TIME...MOT...LOC 1846Z 194DEG 19KT 3035 9799 2985 9798
Special weather statement, Nov 22, 12:58 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1258 PM CST SAT NOV 22 2014
TXZ172-173-190>192-222000-
BLANCO-BURNET-HAYS-TRAVIS-WILLIAMSON-
1258 PM CST SAT NOV 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BLANCO...BURNET...
NORTHWESTERN WILLIAMSON...NORTHWESTERN TRAVIS AND EXTREME
NORTHWESTERN HAYS COUNTIES UNTIL 200 PM CST...
AT 1258 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
BURNET TO HENLY...AND MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
BURNET...
BERTRAM...
CYPRESS MILL...
PEDERNALES FALLS STATE PARK...
SPICEWOOD...
SMITHWICK...
LAKE VICTOR...
SUNNYLANE...
OATMEAL...
SHADY GROVE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3103 9789 3092 9783 3062 9785 3013 9835
3081 9835 3104 9814 3105 9792
TIME...MOT...LOC 1859Z 209DEG 37KT 3069 9827 3024 9828Special weather statement, Nov 22, 1:13 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
113 PM CST SAT NOV 22 2014
TXZ193-194-222015-
BASTROP-LEE-
113 PM CST SAT NOV 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BASTROP AND LEE
COUNTIES UNTIL 215 PM CST...
AT 110 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
SOMERVILLE TO FEDOR TO 6 MILES SOUTHEAST OF CIRCLE D-KC ESTATE...AND
MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
GIDDINGS...
DIME BOX...
LEO...
HILLS...
MANHEIM...
OLD DIME BOX...
LINCOLN...
LOEBAU...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3024 9670 3023 9673 3019 9674 3017 9677
3005 9730 3046 9716 3056 9698 3056 9693
3052 9690 3047 9689 3033 9674 3032 9669
3029 9666
TIME...MOT...LOC 1913Z 229DEG 35KT 3032 9660 3028 9704
3012 9714Special weather statement, Nov 22, 1:15 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
115 PM CST SAT NOV 22 2014
TXZ191>193-208-222015-
BASTROP-CALDWELL-HAYS-TRAVIS-
115 PM CST SAT NOV 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BASTROP...
NORTHWESTERN CALDWELL...SOUTHEASTERN TRAVIS AND EASTERN HAYS COUNTIES
UNTIL 215 PM CST...
AT 110 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TANGLEWOOD FOREST TO
BUDA TO UHLAND...AND MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
AUSTIN...
AUSTIN BERGSTROM INT AP...
ONION CREEK...
UHLAND...
WEST LAKE HILLS...
ROLLINGWOOD...
NIEDERWALD...
MUSTANG RIDGE...
MANOR...
CEDAR CREEK...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3046 9747 3002 9731 2990 9787 3023 9793
TIME...MOT...LOC 1916Z 232DEG 26KT 3022 9785 3009 9779
2995 9782The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 8:29 PM CST | Special Weather Statement | EWX | Blanco | 31 min |
| Nov 21, 9:05 PM CST | Special Weather Statement | EWX | Burnet | 40 min |
| Nov 21, 9:44 PM CST | Special Weather Statement | EWX | Burnet | 61 min |
| Nov 22, 10:25 AM CST | Special Weather Statement | EWX | Blanco | 35 min |
| Nov 22, 11:04 AM CST | Special Weather Statement | EWX | Blanco | 26 min |
| Nov 22, 11:20 AM CST | Special Weather Statement | EWX | Hays | 25 min |
| Nov 22, 11:37 AM CST | Special Weather Statement | EWX | Burnet | 38 min |
| Nov 22, 11:50 AM CST | Areal Flood Advisory | EWX | Caldwell, Comal, Guadalupe, Hays | 2 hr |
| Nov 22, 11:50 AM CST | Special Weather Statement | EWX | Comal, Hays | 40 min |
| Nov 22, 12:02 PM CST | Special Weather Statement | EWX | Gonzales | 43 min |
| Nov 22, 12:28 PM CST | Special Weather Statement | EWX | DeWitt | 62 min |
| Nov 22, 12:33 PM CST | Areal Flood Advisory | EWX | Hays, Travis | 3 hr |
| Nov 22, 12:46 PM CST | Special Weather Statement | EWX | Hays | 44 min |
| Nov 22, 12:58 PM CST | Special Weather Statement | EWX | Burnet | 62 min |
| Nov 22, 1:13 PM CST | Special Weather Statement | EWX | Lee | 62 min |
| Nov 22, 1:15 PM CST | Special Weather Statement | EWX | Travis | 60 min |
| Nov 22, 1:30 PM CST | Special Weather Statement | EWX | DeWitt | 60 min |
| Nov 22, 2:04 PM CST | Areal Flood Advisory | EWX | Blanco, Burnet, Travis, Williamson | 116 min |
| Nov 22, 2:11 PM CST | Special Weather Statement | EWX | Williamson | 64 min |
| Nov 22, 2:14 PM CST | Special Weather Statement | EWX | Lavaca | 61 min |
| Nov 22, 2:23 PM CST | Special Weather Statement | EWX | Fayette | 22 min |
| Nov 22, 2:32 PM CST | Areal Flood Advisory | EWX | Travis, Williamson | 103 min |
| Nov 22, 2:35 PM CST | Tornado Warning | EWX | Fayette, Lavaca | 40 min |
| Nov 22, 2:53 PM CST | Special Weather Statement | EWX | Williamson | 22 min |
| Nov 22, 3:39 PM CST | Special Weather Statement | EWX | Kinney | 66 min |
| Nov 22, 4:07 PM CST | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Val Verde | 53 min |
| Nov 22, 4:48 PM CST | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Uvalde, Zavala | 57 min |
| Nov 22, 4:56 PM CST | Areal Flood Advisory | EWX | Travis, Williamson | 2 hr |
| Nov 22, 5:07 PM CST | Areal Flood Advisory | EWX | Burnet | 113 min |
| Nov 22, 5:27 PM CST | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Medina, Real, Uvalde | 44 min |
| Nov 22, 5:40 PM CST | Flash Flood Watch | EWX | Bastrop, Bexar, Blanco, Burnet, Caldwell, Comal and 9 more | 6 hr |
| Nov 22, 5:49 PM CST | Special Weather Statement | EWX | Maverick | 41 min |
| Nov 22, 5:55 PM CST | Severe Thunderstorm Warning | EWX | Maverick, Zavala | 50 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.